MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50621
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Nurse opened the package and injected water, and ready to advance the stent delivery system through wire guide while found out the around 0.5cm of stent already out of sheath and cannot be retracted back.User retracted the device from endoscope and changed to another same rpn device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Can you provide the tracking information of the returned device? yes.Was the product inspected for damage before use? yes.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.Did any part of the delivery system get into the patient¿s body? no.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., cholodochojejunostomy)) no.Was the red safety lock intact on device before use? yes.Was the red safety lock removed before inserting the delivery system? no.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) not answered.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot c2135429 of zilbs-635-10-6 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 december 2025.Observations from the lab evaluation were as follows; red safety tab returned in place.Device returned with stent partially deployed.Outer sheath examined and no issue observed.Delivery system examined - no issue observed.White distal tip examined - no issue observed.Stent examined and no issue observed.Device flushes with no issue.Cirl 0.035 inch wire guide passes through device with no issue.Red safety tab removed and stent deploys without issue.The reported failure was observed.Clarification was requested to confirm if during the attempt to advance the delivery system over the wire guide it was then that the stent advanced slightly.To date no reply has been received.If a reply is received in the future, then the file will be updated accordingly.It is assumed based on the complaint description and the answer to one of the additional questions where it is confirmed that the delivery system did not go into the patient¿s body that the stent advanced slightly during the attempt to advance the delivery system over the wire guide.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.It is assumed based on the complaint description and the answer to one of the additional questions where it is confirmed that the delivery system did not go into the patient¿s body that the stent deployed slightly during the attempt to advance the delivery system over the wire guide.A possible root cause could be attributed to potentially a kink on the wire guide which can create resistance and irregularities in the delivery pathway, which may lead to increased forces on the delivery system.These forces can inadvertently trigger the deployment mechanism if the delivery system is advanced with excessive force.Additionally, a kink can cause uneven support or positioning of the device, increasing the risk of partial deployment or unintended release.Applying excessive or uneven force during advancement can cause a wire guide to kink or if it had pre-existing damage, such as bends, crimps, or deformities, then it is more prone to kinking during manipulation.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: the patient did not experience any adverse effects due to this occurrence.The user retracted the device and changed to a new device to complete the procedure.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 04-feb-26.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23887660
Report Number3001845648-2025-00656
Device Sequence Number13167318
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)270124(10)C2135429
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC2135429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight76 KG